Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2001, 3:53 PM CDT for Green County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 30, 2001, 4:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Green County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 302054 SVRSDF KYC087-302115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 415 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PIERCE...OR ABOUT 49 MILES EAST OF BOWLING GREEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENSBURG AROUND 400 PM CDT BLACK GNAT AROUND 405 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY/COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT SAT JUN 30 2001 ADVERTISED UPPER LEVEL CHANGES WILL BEGIN TO TAKE PLACE THIS FORECAST PERIOD. THE CLOSED LOW LOCATED OVER WESTERN KENTUCKY AND NORTHERN ARKANSAS FOR THE PAST SEVERAL DAYS WILL GET CAUGHT UP IN THE WESTERN US RIDGE AND RAPIDLY SHIFT TO THE SOUTHWEST. AT THE SAME S/W ENERGY WILL DIG A TROF INTO THE NORTHEAST STATES. THE ASSOCIATED COLD FRONT WILL PUSH INTO OUR COUNTY FORECAST AREA (CFA) SUNDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN CFA THIS AFTERNOON WILL CONTINUE TO WORK NORTH BEFORE DISSIPATING BY 10 PM. THUNDERSTORMS ON SUNDAY WILL BE ALONG AND NORTH OF THE FRONTAL BOUNDARY. WE WILL ACTUALLY GET A REPRIEVE FROM THUNDERSTORMS ON MONDAY AND TUESDAY BUT MOISTURE WILL RETURN TO THE AREA ON THE FOURTH OF JULY. A SECOND FRONT WILL DROP INTO THE LOWER OHIO VALLEY THURSDAY. MOS AND MAV TEMPSa LOOK GOOD FOR THIS RUN. .SDF...NONE. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.